Skin rash: Hi I was diagnosed with... - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

4,210 members2,513 posts

Skin rash

Rusty821
Rusty821

Hi I was diagnosed with stage 4 lung cancer in February and I am now taking afatinib and the tumour has shrunk thank goodness tho now after all this time my arms and stomach have broke out in the “rash” I was told to plaster myself in cetriban but was wondering does anybody have any tips

21 Replies
oldestnewest

Do you know about the Worldwide and also U.K. Facebook Pages for people who have the EFGR mutation? If that’s the mutation that you have it’s definitely worth joining their pages as I think that you could find that a rash is quite common and get advice from people in similar situations.

Also worth asking your lung cancer nurse and oncologist for their advice.

Wishing you all the best

Rusty821
Rusty821 in reply to Bow-19

Hi Bow yes I think I will join the pages you suggested.

I was doing fine until I used a Nivea wipe to take my slap off and the next day my face was burnt my face is getting better tho it’s hit the T zone bits and my eyebrows are still very crusty. Then a week on I broke out In this rash

Thankyou for your reply hope alls well with you Xbox

Bow-19
Bow-19 in reply to Rusty821

I think the U.K. one is EGFR positive U.K. and the Worldwide one EGFR resistors. Definitely nothing to loose by trying them out.

I am ALK Positive and doing well thanks. I belong to the Facebook ALK positive groups. I sat out in the sun earlier this year and got a rash on my hands took 6 weeks to go but eventually went. I can understand your frustration at doing something that seems so simple and causing a problem. Hope you get some tips from others on the same meds xx

Rusty821
Rusty821 in reply to Bow-19

Thankyou Bow I am EGFR positive xx

Bow-19
Bow-19 in reply to Rusty821

Hope you find it as good as I find the ALK Positive UK one xx

Rusty821
Rusty821 in reply to Bow-19

Thanks for your help

I’ve been on Afatanib since December 2017 you need to treat your skin with care I use Aveeno twice daily rashes come and go make sure you stay out of Sun join the EGFR Facebook page lots of help there

Rusty821
Rusty821 in reply to Kimidge

Thanking you xx

Rusty821
Rusty821 in reply to Rusty821

Hi again can I ask did you have anything off doc for rash I was up at 2.30 this morning plastering myself in cetraben

Hi I also got the rash I’m taking tarceva for stage 4 lung cancer doing well on 150mg a day I use only shower gel with no perfume and aveeno I got the horrible rash on my face and upper body after week 4 on tarceva and was put on a tablet called minocin 100mg twice a day cleared up the rash in about 3 weeks still taking them hope this helps xx

Rusty821
Rusty821 in reply to Charliek1

Hi Charlie Thankyou for reply, I also started losing my crowning glory but it seems to have stopped now but very thin, I bought a wig but won’t be going out for a while. I’m going to send pictures of my rash to oncology nurse also where the wipes burnt my eyebrows they are thick and very scabby so I will need some advice for them too hopefully they will sort a cream out for me too I think they might drop the dose as I’m on the highest 50mg, the rash is very itchy isn’t it like nerve endings tickling, I was up at 2.30 this morning plastering on the cetreban Anyway I will let you know how I get on Xx

Charliek1
Charliek1 in reply to Rusty821

I’m in Dublin lreland so I don’t know if you can get the tablets minocin they are an antibiotic i got off the oncologist I found them great still taking them as when I came off them rash came back it’s horrible I feel ur pain but hang in there my hair also got very tin but ok now hopefully you get sorted soon xx

Rusty821
Rusty821 in reply to Charliek1

Hi yes hopefully I will get something this week il let you know how it goes xx

I was diagnosed with lung adenocarcinoma in March 2020 and Afatinib knocked back the tumours in my lungs and bones pretty quickly. I got the skin rash early on and used Aveeno cream. The rash improved quite quickly but I had to use a bit of steroid cream as advised by the nurse specialist for about a week. I now use just the Aveeno every day as it is easy to do. The rash flares up a bit every so often but never as bad as the first time.

I have other side effects too (diarrhoea, sore eyes, sore toes, sore mouth, itchy scalp), but they come and go which seems strange. But never mind, and least I can live in hope that what ever sore bit I have will probably improve quite quickly! (That makes me sound much more cheerful than I feel most of the time though, I usually feel quite tired and forgetful).

Rusty821
Rusty821 in reply to Alldiffer

Hi there we got diagnosed almost the same time what dose were you on I’m on the most 50mg and have been fine apart from my hair thinning but since I used the face wipe Iv gone right downhill my eyebrows look so crusty and sore and my rash well this afternoon it’s got a lot worse Iv taken photos and emailed to my oncology nurse so she’ll see them first thing in the morning when I will phone her

Iv been applying the cetraben cream I was given at the start

I’ve been on 40mg the whole time, and denosumab to help my bone secondaries heal (seems to be working). I’ve also got a chest drain (since March) to drain off fluid that builds up around my lungs. I do it every 3 days and about 300ml comes out every time. It isn't a nice thing to have, but I have mostly got used to it apart from when it hurts at the end.

My hair was coming out a bit for a couple of weeks but it seems to have stopped now. Also I have a swollen ankle since March but no one knows why, or seems very worried about it.

Have you had any side effects before you got the rash?

Rusty821
Rusty821 in reply to Alldiffer

No only my hair thinning but that was about 3 months in and I was fine up until I used the face wipe when my face went red like I’d burnt and I must have rubbed the gel out of my brows well cos they are really thick and crusty I’m leaving them alone until I see what hospital says they might give me a cream of some sort

It was only started the rash the week before last so I hope it gets treated well. xx

Rusty821
Rusty821 in reply to Alldiffer

When do you get a scan

I have scans every three months, I had one a couple of weeks ago which was ok (no change from last time, they can still see the cancer in my lung but it is now staying the same size). The first scan after I started treatment showed a big reduction in tumour size. The oncologist said the result I have is what usually happens, and that he doesn’t think it will ever disappear.

My mum also comes out in the rash all over after treatment , she was advised to take an antihistamine which helped after a few days along with slathering herself in cream x she takes it daily x

RoyCastleHelpline
RoyCastleHelplineAdministrator

Hi,

Re the skin rash,speak to your GP,you might need a to apply a steroid cream or a course of antibiotics.

see giotrif.com/afatinib-ae-man...

Kind regards,

All the support team at the Roy Castle Foundation.

You may also like...